MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.Visual observation of the device revealed no anomalies.The inserter assembly was loaded on an applier gun and tested using a sawbones model.The anchor deployed as intended.Hence the complaint cannot be confirmed.Visual observation revealed the crack at the proximate tip of the anchor.This might have caused due to off axis insertion, levering during insertion or using incorrect instrumentation for preparing bone hole.During investigation, our sales rep informed via email that while the resident deployed the anchor and she is thinking the gun may not have been locked, which lead to this event.Therefore the root cause of this reported failure is likely user error.Further a batch record review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, should any new information be provided in future, this file will be re-opened and a thorough investigation will be performed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported via phone that the customer's versalok peek w/orthcord did not deploy the implant during a rotator cuff repair.The case was completed with another like device.No new bone holes were created to complete the case.There were no patient consequences or delays.The sales rep was not present during the case and could not provide any more details.The device is being returned.Additional information received via email on 08-16-2017: when was the issue detected? during the case.Was there a resulting surgical delay - how long? no.Was the procedure able to be completed? yes.Were alternatives readily available? yes.Any patient impact? no.

Brand Name
VERSALOK PEEK WITH ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7796090
Report Number1221934-2018-53945
Device Sequence Number19420020
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number210818
Device Lot NumberL374573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/18/2018
Patient Sequence Number1